I haven’t really blogged about this Roaccutane journey I’ve been on. I figured that there’d been so many other bloggers talking about it, that you’d all get mighty bored reading more about it.

However, I’ve had it. It’s time to get this off my chest. This post is a little TMI but hey, someone may be able to relate.

I’ve got 3 weeks left of the 6 month course of 40mg of Roaccutane that I’ve been taking daily. That, and the 2 month long courses of cortisone, that the pharmacist even phoned the dermatologist about because she thought it was a little extreme.

You see, at the ripe old age of 42, I decided that looking like a pimply teenager was no longer ok. I finally decided to do something about the acne that I’d had for most of my life.

I think I’ve experienced the whole spectrum of side-effects, and I cannot wait for…

… my lips to stop peeling, and the area around my lips to stop flaking. Some days it’s so bad that my skin bleeds.

… my nose to stop running continuously and to be able to wake up without a blood nose

… my eyes to stop streaming. My eyes cry for about an hour every morning, and burn if I work at my desk for too long. I look like I’m crying most days, all day, and there’s no point wearing make-up because it’ll just be cried off without a few hours.

… my skin to not be as thin or sensitive. I can only wear one brand of deodorant now, all others I tried gave me eczema. I’ve got wrinkly too and I’m looking my age for the first time ever… because my skin is so dry and dehydrated.

… to go for a wax!! I desperately need an eyebrow wax, but have to wait because my skin will burn

… my hair to stop falling out, and to not get affected by normal hair dyes and shampoos! My hairdresser has to use special dye and shampoo or else my scalp burns like crazy. Oh and my itchy scalp! Drives me batty.

… my body to get back to normal. My cholesterol levels have gone through the roof all of a sudden, and because cholesterol is linked to liver function, and this has now raised one liver reading, it’s possible that this has caused it. This means that I’m now on a cholesterol diet!

… my moods to get back to normal, and my drive to do anything return. Roaccutane has been known to cause depression, trouble with concentration and agitation. Let me tell you about my state of mind… which is possibly caused by this or other things that have gone horribly wrong in the last 6 months in my life. I cannot cope with it all. My business is not going well, but I don’t have the energy to do what I need to do to fix it. I think I know what I need to do, but I cannot bring myself to do it. I’d rather read a book. My MIL staying with us, has virtually sent me over the edge. If it weren’t for the kids and the dogs, I would leave her there on her own to fend for herself, and set up house somewhere else. The kids need more of my time and energy, and they’re getting it because I don’t really have shoots booked, but they really need me more than I’m giving them right now. And lets not talk about other things I do, because that’s not going well either.

The only thing going relatively well is my running, which actually isn’t going well, if you read my last post… I’m also thinking that it may be partly causing the problems I’m having with injuries because Roaccutane can cause joint pain!

3 weeks left.

Just 3 weeks.

If my acne comes back after this, it’s just tough takkie… because I’m not putting myself through this again

This was me before… it’s slightly filtered because the light was bad, but my whole chin was swollen from acne… I do not know why I was so excited about this journey